Reply To: First severe gout flare after bodybuilding

Stopping Gout Together Forums Help My Gout! The Gout Forum First severe gout flare after bodybuilding Reply To: First severe gout flare after bodybuilding

#5943
nobody
Participant


Yes, “these medicines are masking symptoms”.

Unfortunately allopurinol is not a quick fix. It’s quicker and more effective than lifestyle modifications so that’s not an argument against allpurinol.
I only bring up the bad news because I’m seeing red flags in Smith’s post:
-podiatrist
-“terrible acid reflux”
-“he also gave me methylprednisolone”
-no mention of a PPI
The side effects of these drugs sometimes get worse over time… much, much worse. And chances are this isn’t the last time Smith will need to take anti-inflammatories.
I obviously can’t know what’s going on in Smith’s stomach (doctors need to push a camera down your throat in order to assess that) but prolonged use of that drug combination is known to involve a risk of stomach damage which a drug class called PPI can at least delay if not completely prevent. And once stomach damage becomes obvious, it’s too late to prevent it.
If you think gout on anti-inflammatories is hell, try gout when you can’t take anti-inflammatories anymore because of stomach damage!
So I would recommend seeing a doctor who understands GI side effects better than the average podiatrist. Maybe that podiatrist is awesome and understands well things outside of their specialty. But if not…